MAUDE Adverse Event Report: BAUSCH + LOMB AKREOS MICROINCISION IOL; INTRAOCULAR LENS

BAUSCH + LOMB AKREOS MICROINCISION IOL; INTRAOCULAR LENS
Model Number MI60P
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 08/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The deice was not returned for evaluation.A review of the device history record did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be determined.
 
Event or Problem Description
It was reported that during insertion of an intraocular lens (iol) into the patient¿s eye, the iol ''shot'' out of injector and ruptured the capsular bag.The iol was removed intraoperatively, a vitrectomy was performed and the patient was left aphakic.The procedure time was extended.A follow-up procedure is planned to implant a different model iol.Additional information was requested but not received.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Microscopic examination of the lens found no visible defects.Based on the available information, the root cause of this event could not be determined.
 
Event or Problem Description
Additional information was received indicating a scleral fixated iol was performed and the patient is reportedly very pleased with the outcome.
 
Additional Manufacturer Narrative
Additional info: a3, b5, g3, g6, h2, h10/11.

Brand Name
AKREOS MICROINCISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key17740704
Report Number0001313525-2023-70109
Device Sequence Number20348628
Product Code HQL
UDI-Device Identifier10757770500847
UDI-Public(01)10757770500847(17)260430(11)230520(10)1P13303
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P060022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberMI60P
Device Catalogue NumberMI60P2150
Device Lot Number1P13303
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/27/2023
01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOJECT BIO 1.8 INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale